Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Feb 13, 2023, 2:20 PM CST for 25 counties in Missouri; Linn County, Kansas. It took effect at Feb 14, 2023, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:20 PM CST (20:20 UTC)
- In effect from
- Feb 14, 2023, 6:00 AM CST
- Expired
- Feb 14, 2023, 6:21 PM CST
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 26 counties
Linn County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Cooper County, MO, Daviess County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS73 KEAX 132020 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 220 PM CST Mon Feb 13 2023 KSZ060-MOZ007-008-016-017-023>025-031>033-038>040-043>046-053-054- 141030- /O.NEW.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/ Linn KS-Putnam-Schuyler-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- Including the cities of Pleasanton, La Cygne, Mound City, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 220 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central, north central, northeast and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
990 WWUS73 KEAX 140234 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 834 PM CST Mon Feb 13 2023 KSZ060-MOZ007-008-016-017-023>025-031>033-038>040-043>046-053-054- 141045- /O.CON.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/ Linn KS-Putnam-Schuyler-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- Including the cities of Pleasanton, La Cygne, Mound City, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 834 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central, north central, northeast and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
504 WWUS73 KEAX 140859 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 259 AM CST Tue Feb 14 2023 MOZ005-006-014-015-022-030-141700- /O.EXA.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/ Harrison-Mercer-Daviess-Grundy-Caldwell-Ray- Including the cities of Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton, Hamilton, Braymer, Polo, Breckenridge, Richmond, and Lawson 259 AM CST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Harrison, Mercer, Daviess, Grundy, Caldwell and Ray Counties. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ060-MOZ007-008-016-017-023>025-031>033-038>040-043>046-053-054- 141700- /O.CON.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/ Linn KS-Putnam-Schuyler-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- Including the cities of Pleasanton, La Cygne, Mound City, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 259 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central, north central, northeast and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
804 WWUS73 KEAX 141805 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1205 PM CST Tue Feb 14 2023 KSZ060-MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054- 150900- /O.CON.KEAX.WI.Y.0001.000000T0000Z-230215T0900Z/ Linn KS-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton- Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Pleasanton, La Cygne, Mound City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1205 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central, north central, northeast and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
038 WWUS73 KEAX 142158 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 358 PM CST Tue Feb 14 2023 KSZ060-MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054- 150600- /O.CON.KEAX.WI.Y.0001.000000T0000Z-230215T0900Z/ Linn KS-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton- Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Pleasanton, La Cygne, Mound City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 358 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central, north central, northeast and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
988 WWUS73 KEAX 150021 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 621 PM CST Tue Feb 14 2023 KSZ060-MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054- 150130- /O.CAN.KEAX.WI.Y.0001.000000T0000Z-230215T0900Z/ Linn KS-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton- Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Pleasanton, La Cygne, Mound City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 621 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... The threat of wind advisory criteria winds has ended. Thus, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:49 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 13, 11:49 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1149 AM CST Mon Feb 13 2023 .Discussion... Issued at 244 AM CST MON FEB 13 2023 Overview: Rainfall chances return Tuesday with amounts up to 1" possible. A few thunderstorms will be possible in the afternoon in far northwest MO. Another system arrives Wednesday night bringing rainfall transitioning to snow by Thursday morning. Highest accumulations expected for far northern parts of the area. Today: It'll be tough to beat how great Sunday was, but thankfully we are in for another treat with great weather expected on Monday. Monday will see highs topping out around 60 again with ample upper level ridging allowing for southerly winds and nice warm air advection though the afternoon. We will see sunny skies though much of the day with light southerly winds. As a reminder, our average highs for mid February are around 40 degrees, so today will feel more like late March. Tuesday: By late Monday night our attention will turn to a shortwave across the four corners region shifting to the northeast toward our area. As it approaches, rain chances will become possible Tuesday morning as the closed low tracks near northern Missouri. Additionally, the pressure gradient quickly tightens across the area by Tuesday afternoon translating to gusty afternoon winds. Southerly gusts could be as high as 40 mph through the late afternoon. There is at least some potential for destabilization across the area. Steepening lapse rates could also aid in increased forcing leading to the potential for a few thunderstorms in the afternoon. There is a very small chance that a storm or two could be on the strong side in extreme northwest Mo, but that potential remains uncertain at this time. Rain and thunderstorms are expected to move out of the area by the late evening with dry weather temporarily returning. As far as temperatures go, the warmth continues with the area remaining above freezing overnight and reaching the 50s Tuesday afternoon. Wednesday and beyond: Dry weather continues heading into Wednesday. Temperature will still be well above normal for the Kansas City area with highs in the upper 40s to near 50. A deepening trough will slide toward the area during the day, bringing a strong cold front into the area. Models are in decent agreement that precipitation will arrive after sunset in the form of rain and transition to a rain/snow mix, then to snow from north to south. Temperature will continue to fall overnight, reaching the teens and 20s by Thursday morning. By sunrise expect snowfall across much of the area. Highest accumulation are expected in northwest missouri where precipitation type will be snow for the longest duration and potential for a developing deformation zone. While it's too soon to dig into the specifics, amounts greater than 2 inches look possible northwest of i-35. Dry weather returns by Tuesday afternoon, but much colder temperatures will be in place for the rest of the week. Highs Thursday will only reach the mid to upper 20s. Friday morning will be the coldest we have seen in a while with morning lows in the single digits to the teens. The good news is that this cold snap will not be too long lived with broad ridging on the doorstep on Friday morning. Highs Friday will reach the 30s to near 40 degrees, then the weekend can expect temperatures back in the 50s. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1132 AM CST MON FEB 13 2023 Winds will become more south-southwesterly this afternoon ahead of a system that will lift into the region Tuesday. Winds will continue to shift around to southeasterly overnight and gradually have sustained wind increase to 15 to 20 kts...gusting 25 to 30 kts between 14-16Z. Ceilings will lower after 06Z with MVFR ceilings expected by 12Z and rain showers nearing the terminals. Rain will spread north over the area through the morning with heavier rain possible towards the end of the prevailing period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...PietrychaP
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.